Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Nashville, TN

February 7, 2017Cumberland County, Fentress County, White County, Tennessee

NWS Nashville, TN issued this special weather statement at Feb 7, 2017, 12:21 PM CST for Cumberland County, Fentress County, White County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2017, 12:21 PM CST (18:21 UTC)
Expired
Feb 7, 2017, 1:15 PM CST
In force
54 min
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, White County, TN

The radar

The Nashville radar (KOHX), 129 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS84 KOHX 071821
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1221 PM CST TUE FEB 7 2017
 
TNZ032>034-064>066-071915-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-De Kalb TN-White TN-
1221 PM CST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
CUMBERLAND...SOUTHEASTERN DE KALB...WHITE...SOUTHEASTERN PUTNAM AND
FENTRESS COUNTIES UNTIL 115 PM CST...

At 1220 PM CST, Doppler radar was tracking strong thunderstorms 
along a line extending from near Livingston to near Doyle. Movement 
was east at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Cookeville, Crossville, Sparta, Jamestown, Fairfield Glade, Monterey,
Crab Orchard, Allardt, Pleasant Hill, Doyle, Grimsley, Hamptons
Crossroads, Cumberland Mountain State Park, Slate Springs, Bakers
Crossroads, Virgin Falls State Natural Area, Rock Island State Park,
Lake Tansi, Indian Rock Lake and Clarkrange.

LAT...LON 3638 8472 3630 8480 3629 8487 3621 8491
      3615 8491 3606 8479 3577 8505 3577 8525
      3581 8528 3582 8527 3580 8537 3582 8546
      3581 8552 3579 8552 3579 8560 3584 8572
      3585 8579 3637 8522 3650 8472 3640 8466
TIME...MOT...LOC 1820Z 255DEG 33KT 3633 8520 3585 8563 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 7, 11:53 AM CST, 28 minutes earlier.

Area forecast discussion, Feb 7, 11:53 AM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1153 AM CST Tue Feb 7 2017

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

An interesting day is in store for us here in Middle Tennessee.
At forecast time, other than a few showers streaming across the
area, it's relatively quiet.  However, if we look upstream, the
action is already under way.  Showers and thunderstorms have already
crossed over the Mississippi River and are headed across West
Tennessee.  These storms will likely break into our northwest
counties over the next couple of hours and with little to no surface
based instability present, these storms should pass through Middle
Tennessee with little to no fanfare.  As we get into the daylight
hours, the activity that is further upstream (currently over
Arkansas) will start to near the mid-state and it's these storms
we'll have to start watching for the potential of severe weather.
Parsing the forecast soundings, not much has changed in regards
to our forecast thinking. There will be at least a marginal chance
for damaging straight line winds and hail, especially during the
morning hours. This is when the wind fields are their strongest. A
50-60 kt 850mb LLJ will provide 0-3km helicities potent enough to
help sustain updrafts. As we get into the afternoon hours, these
wind fields begin to weaken. That 850mb jet weakens to 30 kts and
while that's nothing to sneeze at with surface instability
climbing near 1000 J/Kg, it's not what it could be. So, as we get
into the afternoon, we'll start looking for much more isolated
instances of sustained updrafts. Latest HRRR suggests there's just
enough deep layer shear to organize a weak line as the bulk of
the precip pushes across I-65 early this afternoon. This is most
likely where the afternoon threat of severe weather will be
concentrated. Again, with surface winds out of the southwest, the
tornado threat will be low -- though not zero -- throughout this
event.

Outside of today's thunderstorms, it's going to be breezy.  Gusts of
30 to 35 mph will be possible until that LLJ weakens later this
afternoon.

As advertised, today's thunderstorms will be pre-frontal.  The
actual front still isn't expected to push through Middle Tennessee
until Wednesday afternoon.  This means that while we'll probably
have a decent lull in activity tonight, we could see some more
convective development on Wednesday just ahead of the front.
Instabilities will be lower than today, but there could be just
enough deep layer shear to organize some of this convection, so a
few strong storms will be possible late Wednesday morning into the
early afternoon hours, especially south of I-40.

Behind the front, some precipitation will linger into Wednesday
night. There's still plenty of model inconsistencies regarding
how quickly the cold air will push in behind the front. Because of
this, I'm still only going to carry a chance of some light snow
on the northern Plateau early Thursday morning. QPFs are still
very light, so this should be of little to no consequence.

We'll dry out starting Thursday.  Temperatures will be much more
seasonal, but this won't last long as the surface ridge following
tomorrow's frontal passage will get east of us quickly and provide
southerly flow as early as Friday. This will allow us to warm up
once again, with afternoon highs back into the upper 50s and 60s
Friday and Saturday. Another front is still progged to push
through Sunday, but the latest extended guidance has weakened this
front considerably. Because of this, I'm still only going to
carry a chance PoP for Sunday.

&&

.AVIATION...
18Z TAF DISCUSSION.

Poor flying conditions will continue over the next 24 hrs. RA will
move out during the afternoon hours but low ceilings and reduced
vis will continue to be an issue overnight. Only included tempo
tsra group at CSV for the next couple of hours as lightning has
been scarce with this activity. Winds will calm overnight and
with ample low level moisture fog may become an issue along with
IFR cigs. Cigs should improve to MVFR by mid to late morning at
all three terminals.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........Reagan
Hazardous weather outlook, Feb 7, 5:54 AM CST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
554 AM CST Tue Feb 7 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-081200-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
554 AM CST Tue Feb 7 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms will be possible today across all
of Middle Tennessee. While the tornado threat will be low,
damaging straight line winds and large hail will be the main
threats. The main focus areas will be west of I-65 this morning
and east of I-65 this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A couple of strong storms will be possible during the late morning
and early afternoon hours Wednesday. Strong gusty winds and small
hail will be possible, especially south of I-40.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested today. Please report any storm
damage in Middle Tennessee to the National Weather Service in
Nashville.

THUNDERSTORM SPOTTER REPORTING CRITERIA...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (measured)
Structural Damage
Tress or Power Lines Down

27

In the hours before

Special weather statement, Feb 7, 11:48 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
1148 AM CST TUE FEB 7 2017

TNZ062-063-075-077>080-071845-
Cannon TN-Rutherford TN-Coffee TN-Bedford TN-Van Buren TN-Grundy TN-
Warren TN-
1148 AM CST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...
COFFEE...NORTHWESTERN VAN BUREN...WARREN...BEDFORD...WESTERN GRUNDY
AND CANNON COUNTIES UNTIL 1245 PM CST...

At 1148 AM CST, Doppler radar was tracking strong thunderstorms
along a line extending from near Woodbury to near
Petersburg. Movement was east at 50 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Murfreesboro, Shelbyville, McMinnville, Manchester, Woodbury,
Spencer, Tullahoma, Monteagle, Altamont, Coalmont, Morrison,
Wartrace, Bell Buckle, Beersheba Springs, Centertown, Normandy,
Viola, Beechgrove, Raus and Fosterville.

LAT...LON 3529 8592 3534 8603 3536 8616 3534 8626
      3538 8625 3539 8628 3540 8626 3541 8625
      3541 8626 3532 8642 3539 8663 3543 8665
      3589 8631 3588 8592 3584 8588 3585 8575
      3579 8560 3581 8541 3524 8581 3522 8587
TIME...MOT...LOC 1748Z 252DEG 41KT 3580 8621 3528 8661

Shamburger
Special weather statement, Feb 7, 11:49 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
1149 AM CST TUE FEB 7 2017

TNZ061-093>095-071845-
Lawrence TN-Wayne TN-Giles TN-Marshall TN-
1149 AM CST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...SOUTHERN
MARSHALL...LAWRENCE AND GILES COUNTIES UNTIL 1245 PM CST...

At 1149 AM CST, Doppler radar was tracking strong thunderstorms
along a line extending from Ethridge to Iron City. Movement was east
at 50 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Lewisburg, Lawrenceburg, Pulaski, Loretto, Ardmore, Cornersville, St.
Joseph, Elkton, Minor Hill, Ethridge, Lynnville, Cypress Inn,
Goodspring, Belfast, Leoma, Westpoint, Frankewing, Iron City and
Prospect.

LAT...LON 3501 8793 3541 8729 3542 8702 3541 8699
      3542 8698 3543 8665 3537 8662 3536 8660
      3533 8660 3531 8668 3525 8675 3526 8683
      3499 8684
TIME...MOT...LOC 1749Z 266DEG 45KT 3530 8720 3503 8761

Shamburger
Local storm report, Feb 7, 11:56 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 AM CST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     TSTM WND DMG     4 ESE PEGRAM            36.09N  86.99W
02/07/2017                   DAVIDSON           TN   911 CALL CENTER

            ONE TREE REPORTED DOWN.

&&

EVENT NUMBER OHX1700071

FBORDEN
Local storm report, Feb 7, 11:58 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TSTM WND DMG     2 E BERRY HILL          36.12N  86.73W
02/07/2017                   DAVIDSON           TN   911 CALL CENTER

            ONE TREE REPORTED DOWN.

&&

EVENT NUMBER OHX1700072

FBORDEN
Local storm report, Feb 7, 12:08 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 PM CST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND DMG     6 W SLAYDEN             36.28N  87.57W
02/07/2017                   HOUSTON            TN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED DAMAGE TO HOUSE WITH CARPORT
            BLOWN DOWN AND DAMAGE TO WINDOWS FROM DEBRIS. MULTIPLE
            TREES REPORTED DOWN.

&&

EVENT NUMBER OHX1700073

FBORDEN
Special weather statement, Feb 7, 12:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1221 PM CST TUE FEB 7 2017

TNZ032>034-064>066-071915-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-De Kalb TN-White TN-
1221 PM CST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
CUMBERLAND...SOUTHEASTERN DE KALB...WHITE...SOUTHEASTERN PUTNAM AND
FENTRESS COUNTIES UNTIL 115 PM CST...

At 1220 PM CST, Doppler radar was tracking strong thunderstorms
along a line extending from near Livingston to near Doyle. Movement
was east at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Cookeville, Crossville, Sparta, Jamestown, Fairfield Glade, Monterey,
Crab Orchard, Allardt, Pleasant Hill, Doyle, Grimsley, Hamptons
Crossroads, Cumberland Mountain State Park, Slate Springs, Bakers
Crossroads, Virgin Falls State Natural Area, Rock Island State Park,
Lake Tansi, Indian Rock Lake and Clarkrange.

LAT...LON 3638 8472 3630 8480 3629 8487 3621 8491
      3615 8491 3606 8479 3577 8505 3577 8525
      3581 8528 3582 8527 3580 8537 3582 8546
      3581 8552 3579 8552 3579 8560 3584 8572
      3585 8579 3637 8522 3650 8472 3640 8466
TIME...MOT...LOC 1820Z 255DEG 33KT 3633 8520 3585 8563

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:16 AM CSTSpecial Weather StatementOHXStewart44 min
Feb 7, 6:10 AM CSTSpecial Weather StatementOHXMontgomery35 min
Feb 7, 6:25 AM CSTAreal Flood AdvisoryOHXMontgomery3 hr
Feb 7, 8:27 AM CSTAreal Flood AdvisoryOHXHouston, Humphreys, Montgomery, Stewart3 hr
Feb 7, 8:41 AM CSTSpecial Weather StatementOHXHouston, Montgomery, Stewart49 min
Feb 7, 8:45 AM CSTSpecial Weather StatementOHXDickson, Hickman, Humphreys45 min
Feb 7, 9:14 AM CSTSpecial Weather StatementOHXLewis, Perry46 min
Feb 7, 9:26 AM CSTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Montgomery, Robertson64 min
Feb 7, 9:35 AM CSTSpecial Weather StatementOHXHickman, Lawrence, Lewis, Maury, Wayne, Williamson55 min
Feb 7, 9:44 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Williamson31 min
Feb 7, 10:11 AM CSTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson34 min
Feb 7, 10:41 AM CSTSevere Thunderstorm WarningOHXCannon, Rutherford, Smith, Sumner, Trousdale, Wilson19 min
Feb 7, 10:46 AM CSTSpecial Weather StatementOHXBedford, Giles, Lawrence, Marshall, Maury59 min
Feb 7, 11:03 AM CSTSpecial Weather StatementOHXCannon, Rutherford, Smith, Trousdale, Wilson27 min
Feb 7, 11:10 AM CSTSpecial Weather StatementOHXWayne35 min
Feb 7, 11:23 AM CSTAreal Flood AdvisoryOHXGiles, Lawrence112 min
Feb 7, 11:48 AM CSTSpecial Weather StatementOHXBedford, Cannon, Coffee, Grundy, Warren57 min
Feb 7, 11:49 AM CSTSpecial Weather StatementOHXGiles, Lawrence56 min
Feb 7, 12:55 PM CSTSpecial Weather StatementOHXGrundy, Van Buren35 min
Feb 7, 2:11 PM CSTSpecial Weather StatementOHXBedford34 min

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.